Format

Send to

Choose Destination
Hum Exp Toxicol. 2011 Oct;30(10):1716-9. doi: 10.1177/0960327111398677. Epub 2011 Feb 7.

Acute hemolysis following iodine tincture ingestion.

Author information

1
Division of Clinical Toxicology, Department of Medicine, Taipei Veterans General Hospital, Taipei, Taiwan.

Abstract

Iodine tincture poisoning is uncommon regardless of its widespread use as an antiseptic in daily practice. Previously reported effects of iodine-containing antiseptic poisoning included topical irritation, corrosive effects, allergic response, and hepatic or renal injury, which mainly resulted from complications of topical use during surgical procedures. We herein reported an unusual case of severe hemolysis and acute renal failure following intentional ingestion of iodine tincture containing 60 mg/ml iodine and 40 mg/ml potassium iodide in 70% v/v ethanol. The patient completely recovered 8 weeks later after receiving supportive treatment, plasma exchange, and temporary hemodialysis.

PMID:
21300686
DOI:
10.1177/0960327111398677
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Atypon
Loading ...
Support Center